MAUDE Adverse Event Report: CORDIS CORPORATION SABER 3MM10CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 3MM10CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48003010X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: a non-cordis contrast media that was used in a procedure had leaked at the proximal-end of the balloon of a 3mm x 10cm 150 saber percutaneous transluminal angioplasty (pta) balloon catheter (bc) and it cannot be filled.The procedure was completed using another balloon.There was no reported patient injury.The target lesion was anterior tibial artery.The lesion was severely calcified, no vessel tortuosity and the percentage of stenosis was 90%.The device was not used for a chronic total occlusion.The device was stored and handled per the instructions for use (ifu).The device was prepped per the ifu.Relevant medical history included having foot ulcer causing the patient¿s inability to walk as normal.The intended procedure was for balloon angioplasty.There were no kinks or other damages noted prior to inserting the product into the patient.A non-cordis inflation device was used.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The user was able to depress the plunger into the syringe/indeflator when trying to inflate.The balloon did not seem to ¿stick¿ to a stent.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.The contrast to saline ratio was 1:1.The device was returned for analysis.A non-sterile saber 3mm x 10cm 150 was received for analysis coiled inside a plastic bag.Per visual analysis, no anomalies were observed.Functional analysis was performed, an appropriate.018¿ lab sample guide wire was successfully passed through the inner lumen of the unit.Next, an inflator/deflator device was attached to the inflation lumen of the unit and pressure applied.Neither leakage nor damage was observed during inflation test.The device inflated without difficulty.A product history record (phr) review of lot 82169463 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ was not confirmed by analysis of the returned device.The exact cause of the reported event could not be determined.The device performed as intended, no leakage of fluid was noted during inflation testing.It is likely procedural factors and handling of the device led to the reported event by the customer.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, a non-cordis contrast media that was used in a procedure had leaked at the proximal-end of the balloon of a 3mm 10cm 150 saber percutaneous transluminal angioplasty (pta) balloon catheter (bc) and it cannot be filled.The procedure was completed using another balloon.There was no reported patient injury.The target lesion was anterior tibial artery.The lesion was severely calcified.There has no vessel tortuosity.The percentage of stenosis was 90%.The device was not used for a chronic total occlusion.The device was stored and handled per the instructions for use (ifu).The device was prepped per the ifu.Relevant medical history included having foot ulcer causing the patient¿s inability to walk as normal.The intended procedure was for balloon angioplasty.There were no kinks or other damages noted prior to inserting the product into the patient.A non-cordis indeflation device was used.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The user was able to depress the plunger into the syringe/indeflator when trying to inflate.The balloon did not seem to ¿stick¿ to a stent.There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.A non-cordis contrast media was used.The contrast to saline ratio was 1:1.The device is expected to be returned for evaluation.

Brand Name
SABER 3MM10CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key9938314
Report Number9616099-2020-03631
Device Sequence Number2732841
Product Code LIT
UDI-Device Identifier20705032069349
UDI-Public20705032069349
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number48003010X
Device Catalogue Number48003010X
Device Lot Number82169463
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2020
Initial Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1